MAUDE Adverse Event Report: GALT MEDICAL CORP GALT FLUENT MICRO-INTRODUCER; PERCUTANEOUS SHEATH INTRODUCER KIT

GALT MEDICAL CORP GALT FLUENT MICRO-INTRODUCER; PERCUTANEOUS SHEATH INTRODUCER KIT
Lot Number G23041302
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an attempt to place a midline catheter, the guidewire became stuck in the patient's arm (noted to be located in subcutaneous tissue).There was difficulty in backing the wire out, therefore, vascular surgery was consulted.As attempts were being made at wire removal by vascular surgery, the wire broke.A medical decision was made to leave the broken piece of the wire inside the patient.This was reported as the 3rd time in which this proceduralist has seen the wire tip encircle itself into forming a small knot.In the previous 2 cases, the wire was simply removed.In this case, the wire became stuck and required consultation by vascular surgery and a trip to the operating room for attempted removal of the wire.Note: this guidewire was used while attempting to place a bard powermidline catheter.

Brand Name
GALT FLUENT MICRO-INTRODUCER
Common Device Name
PERCUTANEOUS SHEATH INTRODUCER KIT
Manufacturer (Section D)
GALT MEDICAL CORP
MDR Report Key18122243
Report NumberMW5148047
Device Sequence Number6449145
Product Code OFL
UDI-Device Identifier00841268104549
UDI-Public(01)00841268104549
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberG23041302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite